Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 534, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 16, 2011, 6:46 PM CDT for Pemiscot County, Missouri; Mississippi County, Arkansas; Lauderdale County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 16, 2011, 7:09 PM CDT
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Mississippi County, AR, Pemiscot County, MO, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 59 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 4:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 808 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1856 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
464 WUUS54 KMEG 162346 SVRMEG ARC093-MOC155-TNC097-170030- /O.NEW.KMEG.SV.W.0534.110616T2346Z-110617T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 646 PM CDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... * UNTIL 730 PM CDT * AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF OSCEOLA...OR NEAR KEISER...AND MOVING EAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLYTHEVILLE...GOSNELL...LUXORA...MANILA...OSCEOLA AND TYLER. THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE...OPEN LAKE AND SUNK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3605 8975 3570 8965 3568 9015 3591 9018 TIME...MOT...LOC 2346Z 249DEG 30KT 3575 9006 $$ RRH
2 follow-up statements
846 WWUS54 KMEG 162359 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 659 PM CDT THU JUN 16 2011 MOC155-170009- /O.CAN.KMEG.SV.W.0534.000000T0000Z-110617T0030Z/ PEMISCOT MO- 659 PM CDT THU JUN 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PEMISCOT COUNTY IS CANCELLED... AT 659 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. LAT...LON 3569 9007 3591 9007 3599 8973 3570 8965 TIME...MOT...LOC 2359Z 257DEG 46KT 3577 8982 $$ ARC093-TNC097-170030- /O.CON.KMEG.SV.W.0534.000000T0000Z-110617T0030Z/ MISSISSIPPI AR-LAUDERDALE TN- 659 PM CDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR WESTERN LAUDERDALE AND NORTHEASTERN MISSISSIPPI COUNTIES... AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSA...OR NEAR LUXORA...MOVING EAST AT 55 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLYTHEVILLE...LUXORA...OSCEOLA...VICTORIA...CHILSON...HUFFMAN... HICKMAN...BURTON...ARMOREL...BARFIELD...TOMATO...O'DONNELL BEND... ROSA AND LENS FORD. THIS WARNING ALSO INCLUDES AREAS NEAR OPEN LAKE AND SUNK LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. && LAT...LON 3569 9007 3591 9007 3599 8973 3570 8965 TIME...MOT...LOC 2359Z 257DEG 46KT 3577 8982 $$ RRH
481 WWUS54 KMEG 170009 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 709 PM CDT THU JUN 16 2011 ARC093-TNC097-170019- /O.CAN.KMEG.SV.W.0534.000000T0000Z-110617T0030Z/ MISSISSIPPI AR-LAUDERDALE TN- 709 PM CDT THU JUN 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAUDERDALE AND NORTHEASTERN MISSISSIPPI COUNTIES IS CANCELLED... AT 709 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF THE AREA AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. .A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. LAT...LON 3569 9007 3591 9007 3599 8973 3570 8965 TIME...MOT...LOC 0009Z 257DEG 46KT 3579 8966 $$ RRH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:59 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 16, 2:59 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 259 PM CDT THU JUN 16 2011 .DISCUSSION... SKIES ARE PARTLY CLOUDY TO MOSTLY SUNNY ACROSS THE FORECAST AREA THIS AFTERNOON WITH TEMPERATURES MAINLY IN THE 90S. SOME ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS THE FORECAST AREA THIS AFTERNOON. THE FIRST OF THE TWO MCS IS NOW MOVING EAST ACROSS NORTH CENTRAL ARKANSAS WHILE SECOND MCS IS EXITING SOUTHEAST KANSAS AND MOVING INTO NORTHEAST OKLAHOMA. A WEAK FRONTAL BOUNDARY EXTENDS ACROSS SOUTHERN TENNESSEE THROUGH CENTRAL ARKANSAS AND INTO NORTHERN OKLAHOMA. ALL OF THESE FACTORS SHOULD HELP PRODUCE SOME ADDITIONAL THUNDERSTORMS ACROSS THE FORECAST AREA TONIGHT SO WILL KEEP CHANCE POPS FOR TONIGHT. SOME ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH DAMAGING WINDS AND PERHAPS SOME LARGE HAIL AS THE MAIN THREATS. BY FRIDAY...THE STATIONARY FRONT WILL MOVE NORTH AS A WARM FRONT WITH SOME ISOLATED THUNDERSTORMS POSSIBLE MAINLY OVER SECTIONS OF WEST TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI. UPPER LEVEL RIDGE BEGIN TO BUILD BACK INTO THE REGION BRINGING A RETURN OF HOT TEMPERATURES AND LITTLE IF ANY RAIN. THE RIDGE WILL CONTINUE TO BUILD OVER THE WEEKEND BRINGING AFTERNOON TEMPERATURES INTO THE MID AND UPPER 90S. HEAT INDEX VALUES WILL BEGIN TO APPROACH 105 DEGREES ACROSS SOME AREAS ALONG THE MISSISSIPPI ON SATURDAY AND OVER A LARGE PORTION OF THE FORECAST AREA ON SUNDAY. A HEAT ADVISORY MAY BE NEEDED FOR THE LATER PART OF THE WEEKEND. THE HOT AND HUMIND WEATHER SHOULD CONTINUE INTO MONDAY AS WELL. A NEW COLD FRONT WILL MOVE INTO THE CENTRAL AND SOUTHERN PLAINS ON TUESDAY WHICH MAY TRIGGER SOME SCATTERED THUNDERSTORMS OVER THE FORECAST AREA TUESDAY NIGHT. THE FRONT WILL SLOWLY APPROACH THE FORECAST AREA ON WEDNESDAY AND THURSDAY. THIS WILL MEAN A CONTINUED CHANCE OF THUNDERSTORMS BOTH DAYS. IN ADDITION... TEMPERATURES WILL BE A LITTLE COOLER STARTING TUESDAY WITH READINGS APPROACHING NEAR NORMAL LEVELS BY THURSDAY. ARS && AVIATION... 18Z TAF CYCLE (16/18Z-17/18Z) LITTLE CHANGE FROM EARLIER TAF SET. VFR CONDITIONS ARE EXPECTED TO OCCUR MUCH OF THE TIME. KEPT IN CB AT KMEM AND KTUP THIS AFTERNOON WITH A WARM FRONT NEARBY AND AS UPSTREAM CONVECTION OVER NORTHWEST AR SLIDES TO THE SOUTHEAST. OTHERWISE...STILL THINK SCATTERED THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL SPREAD INTO THE MIDSOUTH FROM THE NORTHWEST OVERNIGHT. KEPT TIMING OF TEMPO TSRA FOR TONIGHT AS IN EARLIER TAFS...ALTHOUGH CONFIDENCE ON TIMING IS LESS THAN DESIRED. SOUTHERLY WINDS 7-10 KTS THIS AFTERNOON...5-8 KTS TONIGHT...THEN INCREASING AFTER SUNRISE FRIDAY FROM THE S AND SOUTHWEST TO BETWEEN 8 AND 13 KTS. JCL && .PRELIMINARY POINT TEMPS/POPS... MEM 76 95 78 96 / 30 10 10 10 MKL 72 93 73 95 / 30 20 10 10 JBR 73 94 75 96 / 30 10 10 10 TUP 73 96 74 97 / 30 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 16, 3:32 PM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT THU JUN 16 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-172245- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 332 PM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF A LINE FROM UNION CITY TENNESSEE TO TUPELO MISSISSIPPI. DAMAGING WINDS WITH PERHAPS SOME HAIL ARE THE MAIN THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BUILDING HEAT AND HUMIDITY IS FORECAST FRIDAY THROUGH MONDAY. HEAT ADVISORIES MAY BE NEEDED AT TIMES DURING THIS PERIOD...WITH THE MOST LIKELY DAY BEING SUNDAY AS HEAT INDEX READINGS RISE TO BETWEEN 105 AND 109 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jun 16, 3:19 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
319 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST 3 NE WHITEHAVEN 35.05N 90.00W
06/13/2011 M60.00 MPH SHELBY TN OTHER FEDERAL
THUNDERSTORM WIND GUST REPORTED BY CONTRACT WEATHER
OBSERVER AT MEMPHIS INTL AIRPORT.
&&
TLSJRLocal storm report, Jun 16, 4:22 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL PALMETTO 34.19N 88.79W
06/16/2011 E0.88 INCH LEE MS LAW ENFORCEMENT
&&
KRMLocal storm report, Jun 16, 4:49 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL JONESBORO 35.82N 90.69W
06/16/2011 E1.00 INCH CRAIGHEAD AR BROADCAST MEDIA
&&
KRMLocal storm report, Jun 16, 5:34 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL NEUHARDT 35.06N 90.33W
06/16/2011 E0.88 INCH CRITTENDEN AR TRAINED SPOTTER
0530 PM HAIL NEUHARDT 35.06N 90.33W
06/16/2011 E1.75 INCH CRITTENDEN AR TRAINED SPOTTER
UPTO GOLF BALL SIZED HAIL IN NEUHARDT.
&&
TLSJRLocal storm report, Jun 16, 5:48 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
548 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 1 S WALCOTT 36.02N 90.67W
06/16/2011 E1.00 INCH GREENE AR PUBLIC
QUARTER SIZED HAIL NEAR HIGHWAY 141.
0540 PM HAIL 5 W MARIANNA 34.77N 90.85W
06/16/2011 E1.50 INCH LEE AR TRAINED SPOTTER
QUARTER TO PING PONG BALL SIZED HAIL NEAR HIGHWAY 79
&&
TLSJRLocal storm report, Jun 16, 5:59 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
559 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL SARDIS 34.43N 89.91W
06/16/2011 E0.88 INCH PANOLA MS TRAINED SPOTTER
NICKEL SIZE HAIL.
0545 PM TSTM WND DMG KENNETT 36.24N 90.05W
06/16/2011 DUNKLIN MO EMERGENCY MNGR
TREES DOWN IN KENNETT
0555 PM HAIL NEUHARDT 35.06N 90.33W
06/16/2011 E1.00 INCH CRITTENDEN AR TRAINED SPOTTER
QUARTER SIZED HAIL NOW IN NEUHARDT.
&&
TLSJRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 4:16 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 44 min |
| Jun 16, 5:16 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin | 44 min |
| Jun 16, 5:25 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 50 min |
| Jun 16, 5:52 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 38 min |
| Jun 16, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Pemiscot | 49 min |
| Jun 16, 4:14 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Randolph | 46 min |
| Jun 16, 4:43 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips, St. Francis | 47 min |
| Jun 16, 4:47 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi, Poinsett | 28 min |
| Jun 16, 4:59 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 46 min |
| Jun 16, 5:13 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Cross, Poinsett, St. Francis | 47 min |
| Jun 16, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 49 min |
| Jun 16, 5:31 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 44 min |
| Jun 16, 5:35 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 25 min |
| Jun 16, 5:58 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 32 min |
| Jun 16, 5:59 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Lee, St. Francis | 46 min |
| Jun 16, 6:03 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 27 min |
| Jun 16, 6:16 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden | 44 min |
| Jun 16, 6:27 PM CDT | Flash Flood Warning | MEG | Crittenden, St. Francis | 3 hr |
| Jun 16, 6:27 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi, Poinsett | 33 min |
| Jun 16, 6:47 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, St. Francis | 28 min |
| Jun 16, 6:55 PM CDT | Severe Thunderstorm Warning | MEG | Crittenden, Mississippi | 50 min |
| Jun 16, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.